MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERAII BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERAII BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further inspection of the device was unable to confirm the customer¿s complaint of a ¿failed leak test¿ since the scope passed a dunk test.The scope cover, bending section rubber, bending section rubber glue and light guide tube were found to be non-olympus parts.An investigation is ongoing to obtain additional information regarding the reported event.If additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that during maintenance the scope failed the leak test.There was no patient involvement reported.The device was returned for evaluation and found excessive peeling on the non-olympus insertion tube.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the following two points are a cause of the event: a) repair/disassembly by third party agency or the user.B) physical stress.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "·preparation and inspection_ inspection of the endoscope.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.·important information ¿ please read before use warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.·reprocessing manual_ general policy: precautions_warning: this instrument is not durable, or does not have sufficient durability against the respective methods stated in the guidelines of each country for destroying or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found.·storage and disposal: warning: the storage cabinet must be clean, dry, well ventilated and maintained at ambient temperature.Storing the endoscope in direct sunlight, at high temperatures, in high humidity or exposed to ozone, x-rays and/or ultraviolet-rays may damage the endoscope or present an infection control risk.·operation manual_ important information ¿ please read before use_ prohibition of improper repair and modification: this instrument does not contain any user-serviceable parts.Do not disassemble, modify, or attempt to repair it; patient or operator injury and/or equipment damage may result.Equipment that has been disassembled, repaired, altered, changed, or modified by persons other than olympus¿ own authorized service personnel is excluded from olympus¿ limited warranty and cannot be warranted by olympus in any manner." olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERAII BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12970912
Report Number8010047-2021-15821
Device Sequence Number11905478
Product Code EOQ
UDI-Device Identifier04953170339301
UDI-Public04953170339301
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown